MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572260
Medical Device Problem Codes Premature Activation (1484); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Imdrf device code a150103 captures the reportable event of stent premature deployment.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2023, that an epic biliary endoscopic stent was to be implanted in the common bile duct to treat a cholangiocarcinoma during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2023.The patient's anatomy was not dilated prior to stent placement.During the procedure, the stent was unable to deploy after approximately 12 clicks on the thumb wheel.While removing the delivery catheter, the stent popped out, and a part of the stent was prematurely deployed in the common bile duct and the other part was deployed in the scope.The stent was removed from the patient together with the scope, and the procedure was completed with plastic stents.There were no patient complications reported as a result of this event.

Brand Name
EPIC BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16342084
Report Number3005099803-2023-00511
Device Sequence Number15031575
Product Code FGE
UDI-Device Identifier08714729896883
UDI-Public08714729896883
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2024
Device Model NumberM00572260
Device Catalogue Number7226
Device Lot Number0029797669
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2023
Initial Report FDA Received Date02/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown